MAUDE Adverse Event Report: CONMED CORPORATION BIOSCREW HYPERFLEX GUIDEWIRE

CONMED CORPORATION BIOSCREW HYPERFLEX GUIDEWIRE
Catalog Number C8026
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination of the returned used device, item c8026, confirms the reported problem and found the nitinol wire misused, bent and broken off at the etched line.The broken piece was also returned for evaluation.This is a technique dependent device and the most likely cause of this issue is user related.The manufacturing documents from a device history record have been reviewed with special attention to the manufacturing and inspection of the product.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 2 complaints, regarding 2 devices, for this device family and failure mode.During the same time frame 26,676 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be.00007 per the instructions for use the user is advised the following; instrument is designed for use by surgeons experienced in the appropriate specialized procedures.It is the responsibility of the surgeon to become familiar with the proper techniques for use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 5129491, bioscrew hyperflex guidewire, broke during surgery.This caused a 2 hour delay, there was no reported patient injury, however, the extended time under anesthesia does impact the patient.Further attempts we made to get additional information but none was provided.This report is being raised on the basis of device malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
Additional information received: the customer reported that the c8026, bioscrew hyperflex guidewire, broke during surgery.This caused a 2 hour delay, there was no reported patient injury, however, the extended time under anesthesia does impact the patient.Further information was received on (b)(6) 2018 due to a medwatch.This new information explained the 2 hour delay; part of the guidewire was broken off into the allograft.Flouroscopy was used to remove the broken piece, but by doing so, it also destroyed the allograft.The surgeon had to replace the allograft with a new one.The surgeon used x-ray to confirm all the pieces were retrieved.This report is being raised on the basis of device malfunction with potential for injury upon reoccurence.
 
Additional Manufacturer Narrative
Corrections: was previously 10/2/18 corrected to 9/26/18 udi (b)(4).This issue will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Additional information was added to b5, due to new information provided to conmed via a medwatch report number mw5079894.This did not change any of the evaluation reults or patient outcome.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Additional information received: the customer reported that the 5129491, bioscrew hyperflex guidewire, broke during surgery.This caused a 2 hour delay, there was no reported patient injury, however, the extended time under anesthesia does impact the patient.Further information was received on (b)(6), 2018 due to a medwatch.This new information explained the 2 hour delay; part of the guidewire was broken off into the allograft.Flouroscopy was used to remove the broken piece, but by doing so, it also destroyed the allograft.The surgeon had to replace the allograft with a new one.The surgeon used x-ray to confirm all the pieces were retrieved.This report is being raised on the basis on device malfunction with potential for injury upon reoccurence.

Brand Name
BIOSCREW HYPERFLEX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key7933649
Report Number1017294-2018-00154
Device Sequence Number16522426
Product Code LXH
UDI-Device Identifier10845854016671
UDI-Public(01)10845854016671(11)80727(30)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K941711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC8026
Device Lot Number949037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2018
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer10/10/2018
10/10/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date11/12/2018
11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1